MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION TUNNELER AV-1; INSTRUMENTS, SURGICAL, CARDIOVASCULAR

ATRIUM MEDICAL CORPORATION TUNNELER AV-1; INSTRUMENTS, SURGICAL, CARDIOVASCULAR
Model Number 26012
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow-up report will be submitted.
 
Event or Problem Description
Report received stated that the tip of the tunneler was unable to screw onto the tunneler.
 
Additional Manufacturer Narrative
Corrected section: d.1 & d.4 the reported complaint is in regards to the tunnel tips not being able to be screwed on to the av-1 tunneler rod.Upon receipt and inspection of the returned tunneler rod it was determined that the vendor who supplies atrium medical with the tunneler rod had not tapped the threads into the tunneler rod tip.Without threads the tips will not fit onto the tunneler.The lot number of the product was not provided therefore a review of the actual device history records could not be conducted.A ship history was performed on the product that was shipped to the facility and those device history records were review and the four (4) lots of product shipped were found to have met specifications.This tunneler rod kit is a combination kit that contains multiple tunneler rod configurations and tunneler tips.Acceptable rods are placed in a packaging base/box; box is then closed and labeled.No units were rejected.A packaging and label inspection was performed and no units were rejected.The tunneler rod was manufactured by omni components.Lot was received and inspected which included a verification of supplier inspection dimensions.Per specification the critical dimension 4 (delta 4) shows the threaded area on the rod.Delta 4 requires 10-24unc-2b threads.The vendor inspects delta 4 at an aql 1.0, c=0, using a go/no-go gage.The inspection record indicates 21 parts were inspected and passed.Omni components was qualified to fabricate the graft tunneler rods.The qualification demonstrated part conformance to delta 4 (10-24 unc-2b thread) at an aql level for three lots and authorized omni components to produce the part.The instructions for use (ifu) states the following: ¿prior to sterilization, visually inspect instruments for damage.If the threads of the rods or tips appear damaged or do not fit properly, do not use.¿ based on the confirmation of the nonconforming tunneler rod a supplier corrective action has been initiated.
 
Event or Problem Description
N/a.

Brand Name
TUNNELER AV-1
Common Device Name
INSTRUMENTS, SURGICAL, CARDIOVASCULAR
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key10584235
Report Number3011175548-2020-01164
Device Sequence Number10855742
Product Code DWS
UDI-Device Identifier00650862260182
UDI-Public00650862260182
Combination Product (Y/N)N
Initial Reporter StateGA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26012
Device Catalogue Number26012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer10/15/2020
07/19/2021
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date11/05/2020
08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1